Alert archive / New Mexico / Red Flag Warnings in 2022
Red Flag Warning 2, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Feb 14, 2022, 1:46 PM MST for 11 counties in New Mexico. It took effect at Feb 15, 2022, 11:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2022, 1:46 PM MST (20:46 UTC)
- In effect from
- Feb 15, 2022, 11:00 AM MST
- Expired
- Feb 15, 2022, 6:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, Harding County, NM, McKinley County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 27 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.8 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3064 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
672 WWUS85 KABQ 142046 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 146 PM MST Mon Feb 14 2022 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MST TUESDAY FOR AREAS ALONG AND EAST OF I-25 AND ALONG AND SOUTH OF I-40 DUE TO STRONG WINDS...LOW HUMIDITY...ABOVE NORMAL TEMPERATURES AND AN UNSTABLE AIRMASS... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON FOR THE EAST CENTRAL PLAINS... .Above normal temperatures will combine with strong southwest winds, very low humidity, and unstable conditions on Tuesday to generate critical fire weather conditions mainly along and south of I-40 and along and east of I-25 below any significant snowpack. Strong southwest winds will continue through Tuesday night into Wednesday across parts of the southern high terrain and eastern plains. A Fire Weather Watch is in effect Wednesday for the East Central Plains mainly east of the Pecos Valley. NMZ108-151400- /O.UPG.KABQ.FW.A.0002.220215T1800Z-220216T0100Z/ /O.NEW.KABQ.FW.W.0002.220215T1800Z-220216T0100Z/ /O.NEW.KABQ.FW.A.0003.220216T1800Z-220217T0100Z/ East Central Plains- 146 PM MST Mon Feb 14 2022 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MST TUESDAY... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 11 AM to 6 PM MST Tuesday. A Fire Weather Watch has also been issued. This Fire Weather Watch is in effect from Wednesday morning through Wednesday afternoon. * AREA AND TIMING...East Central Plains from late Tuesday morning through late Tuesday afternoon as well as late Wednesday morning through late Wednesday afternoon. * 20 FOOT WINDS...Southwest 20-30 mph with gusts to around 40 mph Tuesday afternoon and southwest 25 to 35 mph with gusts to around 50 mph Wednesday afternoon. * RELATIVE HUMIDITY...Ranging from 6 to 10 percent Tuesday afternoon and 10 to 15 percent Wednesday afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch. && $$ NMZ103>107-109-151400- /O.UPG.KABQ.FW.A.0002.220215T1800Z-220216T0100Z/ /O.NEW.KABQ.FW.W.0002.220215T1800Z-220216T0100Z/ Northeast Highlands-Northeast Plains-Northwest Highlands- Middle Rio Grande Valley-Sandia, Manzano and Gallinas Mountains- West Central Highlands- 146 PM MST Mon Feb 14 2022 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MST TUESDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 11 AM to 6 PM MST Tuesday. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...Northeast Plains, Northeast Highlands, Sandia, Manzano and Gallinas Mountains, Middle Rio Grande Valley, Northwest Highlands and West Central Highlands from 11 AM to 6 PM Tuesday. * 20 FOOT WINDS...Southwest 20-35 mph with gusts of 40-50 mph. * RELATIVE HUMIDITY...Ranging from around 6 to 10 percent. About 5 to 7 hours of single digit relative humidities are expected Tuesday afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
3 follow-up statements
701 WWUS85 KABQ 150933 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 233 AM MST Tue Feb 15 2022 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MST TODAY FOR AREAS ALONG AND EAST OF I-25 AND ALONG AND SOUTH OF I-40 EXCLUDING THE RIO GRANDE VALLEY DUE TO STRONG WINDS...LOW RELATIVE HUMIDITY...ABOVE AVERAGE TEMPERATURES AND AN UNSTABLE AIRMASS... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON FOR THE EAST CENTRAL PLAINS... .Above average temperatures will combine with strong southwest winds, very low relative humidity, and an unstable airmass to generate critical fire weather conditions mainly along and south of I-40 and along and east of I-25 excluding the Rio Grande Valley below any significant snowpack today. Strong southwest winds will continue through tonight into Wednesday across portions of the eastern plains. A Fire Weather Watch is in effect Wednesday for the east-central plains mainly east of the Pecos River. NMZ106-151045- /O.CAN.KABQ.FW.W.0002.220215T1800Z-220216T0100Z/ Middle Rio Grande Valley- 233 AM MST Tue Feb 15 2022 ...RED FLAG WARNING IS CANCELLED... The National Weather Service in Albuquerque has cancelled the Red Flag Warning. Latest forecasts shift the stronger winds southward today and winds are not expected to reach critical thresholds in the middle Rio Grande Valley. $$ NMZ108-160100- /O.CON.KABQ.FW.W.0002.220215T1800Z-220216T0100Z/ /O.CON.KABQ.FW.A.0003.220216T1800Z-220217T0100Z/ East Central Plains- 233 AM MST Tue Feb 15 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... * AREA AND TIMING...East-central plains from late this morning through late this afternoon as well as late Wednesday morning through late Wednesday afternoon. * 20 FOOT WINDS...Southwest 20-30 mph with gusts to around 40 mph this afternoon and southwest 25 to 35 mph with gusts to around 45 mph Wednesday afternoon. * RELATIVE HUMIDITY...Ranging from 5 to 9 percent this afternoon and 10 to 15 percent Wednesday afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch. && $$ NMZ103>105-107-109-160100- /O.CON.KABQ.FW.W.0002.220215T1800Z-220216T0100Z/ Northeast Highlands-Northeast Plains-Northwest Highlands- Sandia, Manzano and Gallinas Mountains-West Central Highlands- 233 AM MST Tue Feb 15 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING... * AREA AND TIMING...Northeast plains, northeast highlands, Sandia, Manzano and Gallinas Mountains, Middle Rio Grande Valley, northwest highlands and west-central highlands from 11 AM to 6 PM today. * 20 FOOT WINDS...Southwest 20-35 mph with gusts of 40-45 mph. * RELATIVE HUMIDITY...Ranging from around 5 to 10 percent. About 5 to 7 hours of single digit relative humidity values are forecast this afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
946 WWUS85 KABQ 152101 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 201 PM MST Tue Feb 15 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING FOR AREAS ALONG AND EAST OF I-25 AND ALONG AND SOUTH OF I-40 EXCLUDING THE RIO GRANDE VALLEY DUE TO STRONG WINDS...LOW RELATIVE HUMIDITY...ABOVE AVERAGE TEMPERATURES AND AN UNSTABLE AIRMASS... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MST WEDNESDAY FOR THE EAST CENTRAL PLAINS... .Above average temperatures will combine with strong southwest winds, very low relative humidity, and an unstable airmass to continue producing critical fire weather conditions mainly along and south of I-40 and along and east of I-25 excluding the Rio Grande Valley below any significant snowpack through early this evening. Strong southwest winds will continue through tonight into Wednesday across portions of the eastern plains. A Red Flag Warning is now in effect Wednesday for the East Central Plains. NMZ108-160100- /O.UPG.KABQ.FW.A.0003.220216T1800Z-220217T0100Z/ /O.NEW.KABQ.FW.W.0003.220216T1800Z-220217T0100Z/ /O.CON.KABQ.FW.W.0002.000000T0000Z-220216T0100Z/ East Central Plains- 201 PM MST Tue Feb 15 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MST WEDNESDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 11 AM to 6 PM MST Wednesday. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...East Central Plains through 6 PM this evening as well as from 11 AM to 6 PM MST Wednesday. * 20 FOOT WINDS...Southwest 20-30 mph with gusts to around 40 mph this afternoon and southwest 25 to 40 mph with gusts to around 55 mph Wednesday afternoon. * RELATIVE HUMIDITY...Ranging from 5 to 9 percent this afternoon and 10 to 15 percent Wednesday afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ103>105-107-109-160100- /O.CON.KABQ.FW.W.0002.000000T0000Z-220216T0100Z/ Northeast Highlands-Northeast Plains-Northwest Highlands- Sandia, Manzano and Gallinas Mountains-West Central Highlands- 201 PM MST Tue Feb 15 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * AREA AND TIMING...Northeast Plains, Northeast Highlands, Sandia, Manzano and Gallinas Mountains, Middle Rio Grande Valley, Northwest Highlands and West Central Highlands until 6 PM this evening. * 20 FOOT WINDS...Southwest 20-35 mph with gusts of 40-45 mph. * RELATIVE HUMIDITY...Ranging from around 5 to 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
935 WWUS85 KABQ 160107 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 607 PM MST Tue Feb 15 2022 ...RED FLAG WARNING REMAINS IN EFFECT WEDNESDAY FROM 11 AM TO 6 PM MST FOR THE EAST CENTRAL PLAINS... .Humidities will continue to weaken through early evening so the Red Flag Warning for today has been allowed to expire. Winds will also trend weaker this evening, except over the mountains of west central New Mexico, where gusty winds are likely to continue through tonight. After borderline poor humidity recovery east central plains tonight, strong southwest winds will return there on Wednesday with gusts reaching up to 55 mph. Humidities will again plummet below 15 percent across east central areas Wednesday afternoon, and high temperatures will vary around 5 to 10 degrees above normal, with another round of critical fire weather conditions. NMZ108-161400- /O.EXP.KABQ.FW.W.0002.000000T0000Z-220216T0100Z/ /O.CON.KABQ.FW.W.0003.220216T1800Z-220217T0100Z/ East Central Plains- 607 PM MST Tue Feb 15 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM MST WEDNESDAY... ...RED FLAG WARNING WILL EXPIRE AT 6 PM MST THIS EVENING... * AREA AND TIMING...East Central Plains from 11 AM to 6 PM MST Wednesday. * 20 FOOT WINDS...Southwest 25 to 40 mph with gusts to around 55 mph Wednesday afternoon. * RELATIVE HUMIDITY...Ranging from 10 to 15 percent Wednesday afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ103>105-107-109-160215- /O.EXP.KABQ.FW.W.0002.000000T0000Z-220216T0100Z/ Northeast Highlands-Northeast Plains-Northwest Highlands- Sandia, Manzano and Gallinas Mountains-West Central Highlands- 607 PM MST Tue Feb 15 2022 ...RED FLAG WARNING WILL EXPIRE AT 6 PM MST THIS EVENING... Humidities will continue to rise early this evening, so the Red Flag Warning will be allowed to expire. Winds will also continue to weaken through this evening, except over the mountains of west central New Mexico, where gusty conditions are forecast to persist through the overnight hours. $$ 44
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Feb 14, 10:14 AM MST, 3 hours 32 minutes earlier.
Area forecast discussion, Feb 14, 10:14 AM MST, 3 hours 32 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1014 AM MST Mon Feb 14 2022 .AVIATION... 18Z TAF CYCLE Nwly flow aloft trending swly and strengthening during the next 24hrs with increasing high clouds. Deepening lee sfc trough aft 15/12Z. && .PREV DISCUSSION...218 AM MST Mon Feb 14 2022... .SYNOPSIS... Pleasant weather this Valentine’s Day gives way to dry, windy, and warm critical fire weather Tuesday across much of southern and eastern New Mexico. A mix of rain and snow arrives Wednesday with temperatures cooling down, but strong windy weather remaining through the south-central mountains by Ruidoso and southwest Chaves County. Light to moderate snow accumulations will result from this Wednesday to Thursday winter system. Temperatures fall further with a backdoor cold front bringing a sharp drop in temperatures through the eastern plains Thursday and keeping snow showers going for one more day along the central mountain chain. Conditions clear out and warm back up to end the week Friday and into the weekend. && .DISCUSSION... SHORT TERM...(TODAY THROUGH TUESDAY)... Stellar weather is in store for Valentine's Day with warmer temps, low humidity, and sunny skies. Flow aloft will be increasing thru the day and W to SW breezes will kick up over the high plains of eastern NM. Winds at ridge top level and nearby east-facing slopes will increase tonight as a 130 kt speed max approaches from southern CA. Min temps will trend much warmer tonight from the central mt chain into the eastern plains. A sfc low will deepen to near 997mb over southeast CO Tuesday afternoon while 700mb winds increase to near 50 kt along the central mt chain. Confidence on Wind Advisory speeds is increasing around KGUP, the southwest high terrain, KSRR, and across the high plains of eastern NM Tuesday afternoon. Winds may even approach High Wind criteria around KSRR by Tuesday night. Meanwhile, high clouds will spread over NM Tuesday with humidity falling to btwn 5 and 10%. Warm advection on SW flow and downslope winds will lead to warm temps for mid February but record highs are not likely. LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)... Model consensus has improved considerably for the Wednesday through Thursday winter event. The suite of global model solutions nearly all agree on a forecast track west to east along the I-40 corridor, with the Canadian the lone southerly hold out. Confidence is also much higher regarding the evolution of this two-tier event as well as an overall disappointed feeling regarding snow potential for the Land of Enchantment. The core of the 543dm H5 low Wednesday morning over AZ looks to fill and open to a trough over New Mexico Wednesday afternoon. This will hinder shower intensity with lessening instability through the day, but the Pacific frontal passage should give western slopes a decent chance for light snow accumulations Wednesday afternoon. Meanwhile, the backdoor front continues to look hold up near the CO border keeping downsloping westerlies through the eastern plains, delaying the onset of precipitation there until Thursday morning. Timing is also an issue with the best PoPs existing Wednesday afternoon with no substantial blast of cold air, so snow levels look to remain near 6,000’ with notable accumulations limited even higher. Shower coverage trends lower Wednesday night after the first system exits east and before the next trailing trough moves in from UT Thursday morning. This system looks to have better timing and colder temperatures associated with it, with the backdoor front providing an easterly upslope flow component along the central mountain chain. But the upper level trough is also weakening as it moves over NM, limiting snow potential. So there are all the ingredients for a robust healthy winter event, except they all occur at different times from each other and there are some limiting factors as well. Ergo, the likelihood for disappointing snow accumulations. There is a high wind potential continuing from late Tuesday into Tuesday night and through much of the day Wednesday focusing through the south-central mountains by Ruidoso. Southwesterly flow strengthens further Tuesday night, highlighted by a 50-60kt H7 speed max. Omega fields are highlighting strong potential for mountain wave activity over the Sacramento Mountains during this time, which could allow for strong wind gusts of 45 to 60 mph from Ruidoso to Hondo and southward into southwest Chaves County. This activity looks to continue until the Pacific cold frontal passage Wednesday afternoon. High wind highlights may become necessary as confidence grows in subsequent forecast packages. Conditions clear out Friday with temperatures rebounding back to above normal by the weekend. The extended is still advertising a potential winter storm arriving earl in the last week of February. Guyer/24 && .FIRE WEATHER... ...FIRE WEATHER WATCH IN EFFECT LATE TUESDAY MORNING THROUGH TUESDAY AFTERNOON... Dry and mild conditions today will give way to widespread critical fire weather Tuesday. Temps will be 10-15F above normal with strong SW winds, high Haines, and single digit RH. 10-hr fuel moisture is below 5% in most areas south of I-40 where higher confidence for critical conditions exist. The max RFTI is also in the critical to extreme category. The main change with this forecast was to add the Northwest Highlands to the Fire Wx Watch. A strong cold front will move into the area Wednesday with colder temps and some rain/snow across the north and west. Eastern NM may see a few more hours of critical fire wx Wednesday before an even colder airmass and better moisture moves into the region. Chances for snow will continue over northern and central NM on Thursday. A warming trend is expected by Friday and Saturday. Guyer && .ABQ WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Tuesday morning through Tuesday afternoon for the following zones... NMZ103>109. &&
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 1:46 PM MST | Fire Weather Watch | ABQ | 24 hr |
Nearby
Red Flag Warnings in New Mexico, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.